Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 8, 2014, 6:12 PM MST for Mohave County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 6:12 PM MST (01:12 UTC)
- Expired
- Jul 8, 2014, 9:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 90 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:48 PM MST | FLASH FLOOD | 2 Sw Kingman, AZ | REPORT OF WATER IN DOWNTOWN KINGMAN UP TO A FOOT DEEP. WATER IS UP TO THE DOORS OF CARS. |
| Jul 8, 7:30 PM MST | FLASH FLOOD | 3 Sw Kingman, AZ | ARIZONA DOT REPORTS INTERSTATE 40 FRONTAGE ROAD BETWEEN MILE MARKER 47 AND 48 IS CLOSED DUE A ROCKSLIDE. INTERSTATE 40 WAS NOT IMPACTED BY THIS SLIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3162 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505
WGUS55 KVEF 090112
FFWVEF
AZC015-090415-
/O.NEW.KVEF.FF.W.0020.140709T0112Z-140709T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 PM MST TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 915 PM MST
* AT 608 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR NEW KINGMAN-BUTLER...OR
NEAR KINGMAN. THE STORM PRODUCING FLASH FLOODING WAS NEARLY
STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN
NEW KINGMAN-BUTLER.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 46 AND 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3532 11414 3549 11410 3550 11380 3515 11377
3514 11414
$$
BERC2 follow-up statements
216
WGUS75 KVEF 090208
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
708 PM MST TUE JUL 8 2014
AZC015-090415-
/O.CON.KVEF.FF.W.0020.000000T0000Z-140709T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
708 PM MST TUE JUL 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 705 PM MST...TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT
REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING IN KINGMAN.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3532 11414 3549 11410 3550 11380 3515 11377
3514 11414
$$
BERC563
WGUS75 KVEF 090410
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 PM MST TUE JUL 8 2014
AZC015-090416-
/O.EXP.KVEF.FF.W.0020.000000T0000Z-140709T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
910 PM MST TUE JUL 8 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MST FOR CENTRAL
MOHAVE COUNTY...
HEAVY RAIN HAS ENDED BUT RUNOFF WILL CONTINUE THROUGH THIS EVENING.
LAT...LON 3532 11414 3549 11410 3550 11380 3515 11377
3514 11414
$$
OUTLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 1:31 PM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 8, 1:31 PM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 131 PM PDT TUE JUL 8 2014 .SYNOPSIS...MOISTURE WILL REMAIN ACROSS THE REGION RESULTING IN A CHANCE OF THUNDERSTORMS FOR MOST OF THE WEEK. A FEW STORMS COULD PRODUCE VERY HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING. && .SHORT TERM [TONIGHT THROUGH THURSDAY NIGHT]... SLOW START TO THE CONVECTION TODAY AS INSTABILITY IS A BIT LESS THAN YESTERDAY. THE PRIMARY AREAS WHERE THINGS ARE STARTING TO POP UP ARE IN MOHAVE COUNTY AND WESTERN INYO OVER THE SIERRAS. WILL NEED KEEP A CLOSE EYE OVER THE ENTIRE CENTER PORTIONS OF THE CWA THIS AFTERNOON. FOR LAS VEGAS AND COLORADO RIVER VALLEY...A LATE START TO THE STORMS CAN BE EXPECTED AGAIN SIMILAR TO THE LAST FEW DAYS. THE GFS CONTINUES TO AGGRESSIVELY PUSH DRIER AIR NORTHEAST INTO THE AREA WEDNESDAY BUT A MENTION OF THUNDERSTORMS OVER NORTHWEST ARIZONA...SOUTHERN NEVADA AND PORTIONS OF INYO AND EASTERN SAN BERNARDINO HAVE BEEN LEFT IN THE FORECAST AS SOME UNCERTAINTY REMAINS WITH THAT SOLUTION. .LONG TERM [FRIDAY THROUGH SUNDAY]... HERE IS DECENT AGREEMENT THAT THE DRYING TREND WILL CONTINUE FOR LATE IN THE WEEK WITH THUNDERSTORM CHANCES BASICALLY EAST OF LAS VEGAS BY FRIDAY. NO CHANGES WERE MADE TO THE FORECAST FOR SATURDAY THROUGH MONDAY WITH THUNDERSTORM CHANCES LIMITED TO MOHAVE COUNTY AS THE AREA LOOKS TO REMAIN IN A BATTLE ZONE BETWEEN A FAIRLY DRY SOUTHWEST FLOW AND A MORE MOIST SOUTHEAST FLOW. THAT IS NOT UNUSUAL FOR OUR FORECAST AREA DURING MONSOON SEASON AND THE DRY AIR RARELY PUSHES ALL THE WAY EAST THROUGH MOHAVE COUNTY. && .AVIATION...FOR MCCARRAN...NORTHERLY WINDS ACROSS THE VALLEY WILL PREVAIL EARLY THIS AFTERNOON AND HOVER CLOSE TO THE 10KT THRESHOLD. THIS MAY FAVOR A CONFIGURATION 2 OR 3 UNTIL WINDS GO SOUTHWEST EARLY THIS EVENING. THUNDERSTORMS ARE FIRING OVER THE SPRING MOUNTAINS AND HIGHER TERRAIN IN THE VALLEY. STORMS ARE NOT EXPECTED AT THE TERMINAL....BUT IT A STRAY STORM ROLLS IN IT WILL BE LATE SIMILAR TO YESTERDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS ENTIRE AREA THROUGH THIS EVENING. ERRATIC AND GUSTY WINDS. && .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM: LERICOS/HARRISON LONG TERM: HARRISON AVIATION: LERICOS FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 8, 3:35 AM MST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 335 AM PDT TUE JUL 8 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-090700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 335 AM PDT TUE JUL 8 2014 /335 AM MST TUE JUL 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY INTO TONIGHT. LOCALIZED HEAVY RAIN AND POTENTIAL FLASH FLOODING WILL BE THE MAIN HAZARD. IF YOU ENCOUNTER A FLOODED ROADWAY, TURN AROUND, DON'T DROWN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY ACROSS MUCH OF THE AREA ALTHOUGH DRY AIR WILL BE STARTING TO PUSH INTO PORTIONS OF SOUTHEAST CALIFORNIA. THIS GRADUAL DRYING TREND IS EXPECTED TO CONTINUE THROUGH THE END OF THE WEEK AND BY THE WEEKEND...THUNDERSTORM CHANCES SHOULD BE LIMITED TO MOHAVE COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 8, 12:42 PM MST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1242 PM PDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 9 SW BIG BEND RAWS 35.03N 114.83W
07/06/2014 SAN BERNARDINO CA NWS EMPLOYEE
FLOWING WATER AND DEBRIS OVER US 95 JUST NORTH OF MM 70
0415 PM FLASH FLOOD 10 WSW MOHAVE VALLEY 34.89N 114.76W
07/06/2014 SAN BERNARDINO CA NWS EMPLOYEE
FLOWING WATER AND DEBRIS OVER US 95 NORTH OF INTERSTATE
40
0430 PM NON-TSTM WND DMG 11 ESE TOPOCK 34.66N 114.29W
07/06/2014 MOHAVE AZ NWS STORM SURVEY
ONE RECENTLY CONSTRUCTED HOME DESTROYED. ONE MOBILE HOME
MOVED OFF FOUNDATION. SEVERAL GARAGE DOORS DAMAGED.
SHINGLES REMOVED FROM ABOUT A DOZEN HOMES AT HAVASU
HEIGHTS.
&&
DBERCLocal storm report, Jul 8, 3:20 PM MST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 5 SW JEAN 35.74N 115.40W
07/08/2014 M66 MPH CLARK NV MESONET
AN AUTOMATED SENSOR NEAR JEAN MEASURED A THUNDERSTORM
WIND GUST OF 66 MPH AT 310PM.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:06 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 8, 5:51 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
| Jul 8, 6:20 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 8, 6:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Jul 8, 7:03 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.